MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL
Model Number EEAXL25
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during the laparoscopic minimally invasive esophagectomy, there was excessive difficulty connecting the oral anvil to the circular stapler.The issue was resolved when the circular stapler and the oral anvil eventually connected and deployed successfully.There was no patient injury.
 
Additional Manufacturer Narrative
D10: concomitant products: eeaorvil25a, eeaorvil25a eea orvil 25mm automaticdv (lot#:n3j1851y).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the instrument was fully applied.Further inspection noted that the green bar was visible in the indicator window and the safety feature was engaged.Functionally, the wing nut and safety functioned properly upon rotating the twist knob.The green bar was visible within the indicator window when the twist knob was fully closed.The instrument was applied to the appropriate test media producing acceptable results.Pusher-fingers and knife advance when the handle was squeezed and the knife cut the media cleanly and completely, despite the noted knife blade damage.The device was subjected to a measured orvil anvil attachment test with an acceptable specification result of 2.57 lbs.Force.The device also produced all audible, tactile and visual indicators during the functional testing.It was reported that there was excessive difficulty connecting the oral anvil to the circular stapler.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: damage to the knife blade.Visual inspection noted that the staple guide was observed to be attached to the instrument with no damage to the staple guide.After actuating the handle, the pusher fingers appeared to be intact and inspection under the microscope displayed damage to the knife blade.The product analysis noted evidence that the device was not used as intended.This issue may occur if the instrument is applied over an obstruction.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: make certain the section of the tissue to be stapled is free from any metal clips or similar structures; otherwise, the knife blade may not cut.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18789337
Report Number2647580-2024-00939
Device Sequence Number12716256
Product Code GAG
UDI-Device Identifier10884523006056
UDI-Public10884523006056
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAXL25
Device Catalogue NumberEEAXL25
Device Lot NumberP2K0318
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age52 YR
Patient SexMale
Patient Weight70 KG